Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
TyJac

Steroid induced rosacea/ accutane effect

Recommended Posts

Hi guys,

I stupidly been applying steroid cream on my face as a moisturizer for the past two years or so while taking accutane! During the period of accutane I did not have dry skin accept for dry lips. However, I found out the problem with steroid cream and been off it for 1 month now, and accutane for 2 months.

Soon after stopping both treatments, my face broke out in redness and itchiness and red pimples. I have steroid induced rosacea, which I could tell because I have that distinctive shine on my skin, particularly on my forehead. I also have visible WRINKLES on my forehead since coming off it.

My biggest concern is that my face is extremely dry and rough, particularly my forehead. Been applying emu oil on my face to keep it moisturize and hoping that the hype of the properties would heal my skin to normal moisture level. It some what stops the itchiness and spots.

1) What I want to know is that is the dry and rough texture on my face from accutane or was it from steroid cream?

2) Also once steroid induced rosacea subsides, would the distinctive shine on my skin also resolves, due to skin being healed and dead skin cells shed off.

3) Is there anything I can do in order to restore that normal moisture level to my skin without being dry and rough...literally it feels like my skin got thicker on my forehead. Is this a sign that dead skin cells are building up and it would shed off soon?

4) Can steroid induced rosacea subside on its own through time without conventional treatments such as antibiotics and metro gel? I was hoping to stick with emu oil for it to heal my skin due to it able to penetrate the deepest level of my skin and rebuild lipid barrier.

Share this post


Link to post
Share on other sites

Im sorry what cream was this? You were using steroids to moisturize with????? Ive heard of hydrocortisone cream being used to treat extreme acne and even then the advice is to use hardly any.

My advice is give your skin a complete brake - dont try to get rid of the pimples ftw - aloe vera is good for erythema.

Answer to q1 is probably because of accutane, how long have you been off

as for the other three idk.

Share this post


Link to post
Share on other sites

Not to take you away from these forums, but I believe you have some serious problems. Go to a Rosacea specific forum where you will find lots of help specific to your needs.

(Hope Im allowed to post this link?)

http://www.rosaceagroup.org/The_Rosacea_Forum/index.php

To this day, I believe (and this is just my opinion) that my Rosacea originated from Differin use. So partly Im also going through the same battle as you.

I get loads of help on www.acne.org, but am a frequent user on rosaceagroup.org as well.

Good luck!

Share this post


Link to post
Share on other sites
Im sorry what cream was this? You were using steroids to moisturize with????? Ive heard of hydrocortisone cream being used to treat extreme acne and even then the advice is to use hardly any.

My advice is give your skin a complete brake - dont try to get rid of the pimples ftw - aloe vera is good for erythema.

Answer to q1 is probably because of accutane, how long have you been off

as for the other three idk.

Been applying betnovate rd, potent strength steroid cream. I was prescribed this since when i was a kid for rash on my body and only use it rarely if I get rash. However I don't have rash on my face, but don't know why I just decided one day to apply it on my face as moisturizer!

Been off accutane since december. You say that this is likely due to the effect of accutane, but was your skin also very dry and rough like sandpaper while on accutane? Also my chin has broken out in red pimples along my jaw line, whereas before I started accutane I never had acne on the region below my mouth.

Once I stopped both treatments, I used a tissue which had been in my pocket on my nose, then next time I had mini spots. So I did a test by lightly attempting to scratch off flaky skin along my hairline. The next morning, I again had mini spots appeared there! Does that mean that my skin lipid barrier is gone, hence the reason my skin is very dry and rough because it can't keep water in my skin. This also causes infections easily as studied on my nose, hairline and recent brake out on my jaw. My jaw/chin I think probably due to when I sleep, I tend to tuck the duvet below my chin.

I'm seeing my gp next week, and I think he would most probably give me the conventional treatment of metro gel and antibiotics. Do you think it's a bad idea to take antibiotics now due accutane intake and metro gel might further damage my skin.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×